Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What are the side effects of mosquito repellents?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
is there any side effect with using all out
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Insect repellent liquids or mats like All out or Good night etc emit fumes which are toxic to the mosquitoes and may cause health problems for humans, if used for prolonged periods.
Though liquid repellents are safer than coils and mats whose fumes can cause exacerbation of asthma, hypersensitivity pneumonitis etc, there may be side effects if the liquid repellent is used for prolonged periods.
Most common reported side effects are eye irritation, headache, frequent allergic rhinitis or colds and difficulty in breathing especially for asthmatics.
The side effects are more commonly seen in young children and babies. Hence, they should be kept away from such repellents as much as possible.
If any cough, breathing difficulty, eye irritation etc is noted, then you should consult your doctor for evaluation and management.
Hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor